Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Rapid heartbeats throughout the day usually on climbing, on waking up, normal stress tests. Taking cipralex, estrace, Crestor. Serious?

I get fast heartbeats several times a day. Usually when I go up stairs or like just happened this am when I get out of bed and go to the bathroom. This has been happening to me for years....I am female , 59 and take 10 mg cipralex , 1mg estrace and 5 mg Crestor daily. I have ha d 2 stress tests...the last one was in 2010, and both showed normal. This is very scary.
Asked On : Thu, 7 Jun 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Cipralex (Escitalopram) is an anti-depressant medication (called SSRIs) and can be used for the long term management of anxiety symptoms.
Estrase (Estradiol) is a hormonal medication usually given to treat post-menopausal symptoms.
Crestor (Rosuvastatin) is a medication given to treat high cholesterol.

Now, I am presuming that you have had a detailed medical assessment before being started on these medication. As you have had 2 normal stress tests, your doctor must have ruled out any cardiac problem and is probably considering the rapid heartbeats to be due to anxiety. Sometimes, the symptoms you are experiencing could also be a part of post-menopausal syndrome, which may be the reason he has started you on Estrace.

As long as you have had a proper medical evaluation and ruled out cardiac problems, you don't need to be so scared of these symptoms. Moreover, if they is due to a post-menopausal syndrome, then usually, they get better with time. You can try some relaxation techniques like deep breathing, progressive muscle relaxation, etc. and if your symptoms are very distressing, you can discuss with your doctor whether you need any additional anti-anxiety medication.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist.
Answered: Thu, 7 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor